Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 239, NWS Jackson, MS

June 16, 2019Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2019, 11:13 AM CDT for Ashley County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2019, 11:13 AM CDT (16:13 UTC)
Expired
Jun 16, 2019, 12:00 PM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 180 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 11:15 AM CDTTSTM WND DMG1 Sw North Crossett, ARA TREE WAS DOWNED ON UTILITY EQUIPMENT ALONG WILLIS ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1547 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

457 
WUUS54 KJAN 161613
SVRJAN
ARC003-161700-
/O.NEW.KJAN.SV.W.0239.190616T1613Z-190616T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1113 AM CDT Sun Jun 16 2019

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Central Ashley County in southeastern Arkansas...

* Until noon CDT.

* At 1113 AM CDT, a severe thunderstorm was located near North
  Crossett, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Crossett, Hamburg, North Crossett, West Crossett, Fountain Hill,
  Old Milo, Snyder and Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3315 9211 3316 9214 3318 9213 3321 9211
      3321 9208 3324 9209 3326 9205 3328 9204
      3328 9200 3330 9200 3331 9198 3335 9199
      3335 9197 3340 9195 3339 9153 3312 9167
      3307 9211 3307 9213 3310 9214
TIME...MOT...LOC 1613Z 217DEG 28KT 3323 9192 

HAIL...0.75IN
WIND...60MPH
 
$$

JNE
2 follow-up statements
228 
WWUS54 KJAN 161631
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1131 AM CDT Sun Jun 16 2019

ARC003-161700-
/O.CON.KJAN.SV.W.0239.000000T0000Z-190616T1700Z/
Ashley AR-
1131 AM CDT Sun Jun 16 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
CENTRAL ASHLEY COUNTY...

At 1130 AM CDT, a severe thunderstorm was located over Fountain Hill,
or 8 miles north of Hamburg, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Crossett, Hamburg, North Crossett, West Crossett, Old Milo and
Snyder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3322 9199 3327 9192 3333 9189 3338 9181
      3339 9174 3339 9153 3312 9167 3307 9211
      3307 9213 3310 9214
TIME...MOT...LOC 1630Z 217DEG 28KT 3334 9182 

HAIL...0.75IN
WIND...60MPH
 
$$

JNE
699 
WWUS54 KJAN 161646
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1146 AM CDT Sun Jun 16 2019

ARC003-161700-
/O.CON.KJAN.SV.W.0239.000000T0000Z-190616T1700Z/
Ashley AR-
1146 AM CDT Sun Jun 16 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
CENTRAL ASHLEY COUNTY...

At 1146 AM CDT, a severe thunderstorm was located near Ladelle, or 13
miles south of Monticello, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Crossett, Hamburg, North Crossett, West Crossett and Snyder. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3325 9184 3339 9174 3339 9153 3312 9167
      3311 9183 3308 9198 3308 9201 3315 9205
TIME...MOT...LOC 1646Z 217DEG 28KT 3344 9173 

HAIL...0.75IN
WIND...60MPH
 
$$

JNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:00 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 16, 10:00 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1000 AM CDT Sun Jun 16 2019

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...
Low morning stratus have all but mixed out, with strong insolation
now occurring over most of the region. The overnight MCS to our
west did indeed weaken well before reaching the area, and the
remnant outflow now extends from the Clarksdale area
southwestward into NW Louisiana. The leftover cold pool from the
MCS is well west of our area, and will likely not be a very
important feature for our forecast today. The outflow, however, is
now serving as a low level convergence zone, and new development
is already occurring in the GLH area at this time. With daytime
heating and the rather moist airmass that remains over the area,
instability will again be strong. Weak upper troughing over the
Southern Plains will also provide subtle mid/upper forcing for
ascent, especially over the NW half of the area. Given these
factors, POPs for today have been increased in most areas, with
the highest over our NW half. Overall ambient environmental shear
for the purpose of organizing convection remains rather weak. This
also suggests storm motions will be slow. Nevertheless, current
mesoanalysis shows a belt of around 20kt 0-3 km bulk shear across
the Delta, which could be enough to help organize some ENE moving
convection with a gusty wind component. Otherwise, the primary
concern will be a few wet microbursts given high DCAPE and peak
mid level lapse rates around 7 C/km on the modified 12Z KJAN
sounding. This will continue to be highlighted with the marginal
severe weather risk in HWO/graphics. Forecast updates have been
transmitted. /DL/

Prior discussion below:

Today and tonight...

Our stretch of dry weather should come to more of an end today.
Summer is back in full force as dewpoints into the lower 70s have
made their unwelcome return. Better rain chances will exist
today, especially across the Delta, as ongoing MCS across
Texas/Oklahoma may have an influence on our weather today. Model
guidance is in better agreement tonight that this MCS will either
diminish as it progresses east through the morning, or maintain
itself somewhat into the far north and west portions of the
forecast area. Either way, some cold pool from this system should
move into our area today and combine with sufficient moisture and
daytime heating to bring showers and storms to the region later
this morning into this afternoon. While shear is weak, there is
enough instability and Vertical Totals are around 27-28C, to where
we could see an isolated strong to severe storm. Marginal risk
has been expanded further east and will go ahead and cover the
entire area as hi-res model guidance indicates this cold pool
could move through entirely from northwest to southeast today. Any
storms that develop should diminish through sunset but some may
linger longer into the night. Highs today will be much warmer with
readings in the lower 90s. Overnight lows will again be muggy in
the 70s. /28/

Monday through Saturday...A series of shortwaves remain progged to
to affect the CWA through mid-week.  This will result in a
continuation of good chances for showers and thunderstorms across
the forecast area in the process.  The potential for an upstream
complex of storms affecting the CWA during this time is not out of
the realm of possibilities as well.

Although overall wind shear is minimal during this time, adequate
instability will exist during the afternoon hours each day through
Wednesday, with the addition of better mid-level lapse rate coming
into play Wednesday. As a result, some potential for wet microbursts
from some storms may exist during the afternoon through at least
Wednesday. This potential, will need to be assessed on a day-by-day
basis. Based upon the result of this daily assessment, a mention of
isolated severe storms could be added to the HWO in the future.

Late in the work week, a more pronounced trough is advertised to
swing east through the region on Thursday.  This could perhaps
result in a front shifting southeast into CWA in the process.
Currently, this front looks hangup over/near the CWA through Friday.
This will keep good rain chances in the forecast through Thursday,
in addition to very humid conditions heading into the upcoming
weekend.

Friday into Saturday, rain chances do lessen a good bit across the
ArkLaMiss.  This is as a result of increased ridging aloft and
increasing high pressure at the surface over the Lower Mississippi
River Valley.  Still, isolated to scattered showers and storms will
be possible during the afternoon hours. /19/

&&

.AVIATION...
12Z TAF discussion:
VFR conditions are ongoing at most locations this morning with the
exception of some low stratus at KPIB. This will improve through
the morning. Showers and storms are expected to develop across the
area this afternoon into the evening. This could bring reduced vis
and brief gusty winds. Confidence is higher that they should
affect KGWO/KGLH, so TSRA was included in TAFs. Confidence is a
little lower in how storms will evolved and potentially affect
other sites further south and east, so will need to assess for
future TAF packages, but it likely would not be until 18Z or
after. Storms should diminish through the evening, with VFR
conditions expected. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       92  71  91  71 /  49  48  50  36
Meridian      93  72  92  73 /  35  29  44  28
Vicksburg     91  71  88  73 /  67  41  56  42
Hattiesburg   93  72  92  72 /  40  30  55  21
Natchez       90  71  87  71 /  56  44  59  27
Greenville    90  71  86  73 /  72  51  60  63
Greenwood     91  70  87  73 /  71  50  53  60

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DL/28/19
Hazardous weather outlook, Jun 16, 3:32 AM CDT, 7 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
332 AM CDT Sun Jun 16 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
162000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
332 AM CDT Sun Jun 16 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

Isolated severe thunderstorms, capable of producing damaging wind
gusts, are possible this afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jun 16, 11:04 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
1104 AM CDT Sun Jun 16 2019

ARZ074-161645-
Ashley AR-
1104 AM CDT Sun Jun 16 2019

...A STRONG THUNDERSTORM WILL AFFECT ASHLEY COUNTY UNTIL 1145 AM
CDT...

At 1103 AM CDT, Meteorologists were tracking a cluster of strong
thunderstorms over western Ashley County, moving northeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Crossett, Hamburg, North Crossett, West Crossett, Montrose, Fountain
Hill, Old Milo, Berlin, Snyder and Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3315 9211 3316 9214 3321 9213 3321 9208
      3324 9209 3325 9205 3328 9204 3328 9200
      3330 9200 3330 9198 3333 9198 3340 9185
      3339 9154 3328 9146 3301 9181 3301 9207
      3303 9209 3303 9211 3310 9214
TIME...MOT...LOC 1603Z 227DEG 19KT 3317 9190

JNE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 11:04 AM CDTSpecial Weather StatementJANAshley41 min
Jun 16, 11:52 AM CDTSpecial Weather StatementJANChicot23 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.